Viewing 2 posts - 1 through 2 (of 2 total)
  • Author
    Posts
  • Anonymous
      Post count: 93172

      Hey, Dianne, if it helps I’d like to say that since I’ve been seeing my new endocrinologist she has upped my dosage of synthroid twice to place me in a slightly hyper state. I feel MUCH better, especially in terms of muscle pain and mobility. This was entirely her idea and technique, as she could see how lousy I was feeling the first visit.

      My internist, on the other hand, looked a bit shocked when she saw my recent levels — she’d been keeping everything in the absolutely normal range, evidently feeling that this was the way to handle Graves’ after RAI. She also seemed a bit perturbed when I would say that I really wasn’t feeling well despite the “normal” readings. I think some doctors have kind of rigid thought patterns when it comes to this. They’d like everything to go “by the book.”

      Anonymous
        Post count: 93172

        Hi all, Have not posted for quite awhile! Thought I would comment on what I have been trying and how it is working out. I was diagnosed Graves in 1991, had RAI in 1992 and began suffering hypothyroid symptoms in 1993. The most troublesome was depression. Endo told me the Graves was treated, borderline low labwork was good enough and come back once a year. He gave me .1 synthroid, upped it in 1995 to .125 when I begged for it,etc, etc. Last year I finally went to a psychiatrist who specializes in chemical imbalance and she assured me I am not nuts but rather have mismanaged thyroid disorder. So, beginning in fall 1996 I started gradually increasing my synthroid. First to .15 every other day, then every day, then up to .175 each day. Would you believe I still stayed “borderline low”. I am now up to .2mg daily and am finally starting to feel somewhat NORMAL. Now, self treatment is never a good idea, but for me, it helped to go to the psychiatrist. She wrote to the Endo and asked him to watch my levels more closely and he grudgingly agreed to do this. Now I am also on a manic-depression medication called Depakote which may be helping me feel better also, but is it not curious that all this increase in synthroid has not caused me to become hyper?? Why are these guys so worried about giving us more synthroid?? You would think we were junkies or something having to beg for what our body needs. I am thankful to have found a doctor..too bad it has to be a psychiatrist, but at least she believes my problem is medical and listens to how my body feels!! Hope this is helpful to some of you out there!!

      Viewing 2 posts - 1 through 2 (of 2 total)
      • You must be logged in to reply to this topic.